Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 15, NWS North Platte, NE

April 15, 2006Cherry County, Hooker County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 15, 2006, 1:58 PM MDT for Cherry County, Hooker County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2006, 1:58 PM MDT (19:58 UTC)
Expired
Apr 15, 2006, 3:00 PM MDT
In force
62 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Cherry County, NE, Hooker County, NE

The radar

The North Platte radar (KLNX), 43 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2211 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 152002
SVRLBF
NEC031-091-152100-
/O.NEW.KLBF.SV.W.0015.060415T1958Z-060415T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
158 PM MDT SAT APR 15 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA
  SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 300 PM MDT

* AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  NE HIGHWAY 2 MILE MARKER 190...OR ABOUT NEAR MULLEN...AND MOVING
  NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NE HIGHWAY 2 MILE MARKER 185...NE HIGHWAY 97 MILE MARKER 67 AND
  MULLEN BY 215 PM MDT
  NE HIGHWAY 97 MILE MARKER 65 BY 220 PM MDT
  NE HIGHWAY 97 MILE MARKER 70 BY 225 PM MDT
  6 MILES SOUTHWEST OF NE HIGHWAY 97 MILE MARKER 75 BY 235 PM MDT
  NE HIGHWAY 2 MILE MARKER 180 BY 240 PM MDT
  NE HIGHWAY 2 MILE MARKER 175 BY 300 PM MDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4191 10085 4215 10087 4236 10141 4199 10140

$$
SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 152030
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SAT APR 15 2006

NEC031-091-152100-
/O.CON.KLBF.SV.W.0015.000000T0000Z-060415T2100Z/
HOOKER NE-CHERRY NE-
230 PM MDT SAT APR 15 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTH CENTRAL CHERRY AND NORTHERN HOOKER COUNTIES...

AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF NE HIGHWAY 97 MILE MARKER 76...OR ABOUT 10
MILES NORTHWEST OF MULLEN...MOVING NORTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN CHERRY COUNTY AT 240 PM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING
FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4191 10085 4215 10087 4236 10141 4199 10140

$$

SPRINGER
000 
WWUS53 KLBF 152059
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CDT SAT APR 15 2006

NEC031-091-152109-
/O.EXP.KLBF.SV.W.0015.000000T0000Z-060415T2100Z/
HOOKER NE-CHERRY NE-
259 PM MDT SAT APR 15 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHERRY AND
NORTHERN HOOKER COUNTIES EXPIRES AT 300 PM MDT...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4191 10085 4215 10087 4236 10141 4199 10140

$$

TLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:13 AM MDT, 11 hours 45 minutes earlier.

Area forecast discussion, Apr 15, 2:13 AM MDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 AM CDT SAT APR 15 2006

.DISCUSSION...
UPPER LOW SPINNING TOWARD 4 CORNERS REGION AT 8Z THIS AM WITH FAIR
AMOUNT OF CONVECTION SEEN ACROSS UTAH INTO WESTERN COLORADO...WITH
LOCAL PROFILER NETWORK SHOWING IMPRESSIVE MID LEVEL SPEED MAX
HEADING TOWARD HIGH PLAINS. GOES DPI SHOWING TAP TO MOISTURE PLUME
FROM BAJA REGION INTO SOUTHERN PLAINS...WHERE LARGER MOISTURE POOL
IS LOCATED. STRONG HGHT FALLS AHEAD OF APPROACHING STORM WILL ALLOW
LLVL JET TO EVENTUALLY BACK TO THE SE AND TRANSPORT THIS MOISTURE
INTO CENTRAL AND EASTERN NEB BY MID/LATE AFTERNOON. BY THIS TIME
SYSTEM SHOULD BE NEARLY STACKED OVER SANDHILLS REGION WITH WARM
FRONT LIFTING OUT OF KS INTO SFC LOW OVER SANDHILLS WHERE BOUNDARY
CONVERGENCE WILL BE PRESENT. ADDED MOISTURE...STRONG DYNAMICS AND
INSTABILITY FROM MID LEVEL DRY SLOT AND SFC HEATING SHOULD ALLOW
STRONG/SEVERE THUNDERSTORMS TO FORM ACROSS CWA TODAY...ESPECIALLY
EAST OF HIGHWAY 83. STRONG LLVL INSTABILITY PARAMETERS SUCH AS
CAPE...EHI NOSED INTO 83 AND EAST WHERE BEST SUPERCELL FORMATION
WOULD SEEM TO EXIST. WILL BE SHORT PERIOD FROM LATE AFT/EARLY EVE
WHEN CAPE AREA IS FAVORABLE FOR LARGE HAIL AND VGP IN MAXIMIZED INTO
FAR EASTERN CWA...SO A TORNADO COULD NOT BE RULLED OUT ESPECIALLY
WITH BOUNDARY IN THE AREA. INDIVIDUAL STORMS SHOULD LIFT FAIRLY
QUICKLY TO THE N...THOUGH SEEMS LIKE LINE COULD DEVELOP BACK TO THE
SE IN THE NOSE OF THE STRONG THETA E RIDGE. WRAP AROUND SHOULD GIVE
FAIRLY GOOD SHOT OF PCPN TO THE NW/N CWA WITH FAR SOUTHERN CWA MOST
LIKELY MISSING OUT ON THE BETTER RAINFALL. IT WILL HOWEVER BE IN THE
MAIN AREA OF STRONG WINDS AS USUAL AND WILL PLACE SE PANHANDLE INTO
SW NEB IN WND ADVISORY TODAY. GUIDANCE SHOWING STRONG W/NW WINDS
SPREADING SE TODAY OUT OF PANHANDLE WITH BUFKIT PROFILES INDICATING
STRONG MOMENTUM TRANSFER AS LLVL CAA ADVECTION INCREASES ON WESTERN
SIDE OF UPPER SYSTEM ALONG WITH DIVERGING Q VECTORS IN SUBSIDENT
REGION. BUFKIT PROFILES ALSO SHOWING STRONG LLVL MIXING/XFER INTO
EVENING HOURS IN LOWEST KM OF ATM AS H85 JET SCREAMS AROUND BACK
SIDE OF SYSTEM. WILL RUN ADV TIL 00Z AND BY THEN THIS CAN BE
RE-EVALUATED AND EXPANDED IN TIME/AREA IF NECESSARY. TEMPS ONE OF
HARDER PARTS OF FCST PACKAGE. STRONG WAA IN EASTERN ZONES/CAA AND
CLOUDS IN WESTERN CWA COULD LEAD TO QUITE A TEMP GRADIENT...COLD AIR
WRAPPING BEHIND SYSTEM ALONG WITH WET GROUND COULD HAMPER TEMPS ON
SUNDAY IN THE NE. TIMING/POSITION OF MIDWEEK SYSTEM STILL UNCERTAIN
BUT DID TWEAK POPS SOME IN NORTHERN CWA WHERE BEST CHANCES FOR PCPN
WILL BE AS TRACK OF SYSTEM MOST LIKELY ACROSS DAKOTAS...OTHERWISE NO
SIGNIFICANT CHANGES MADE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR SOUTHEAST PANHANDLE INTO SOUTHWEST NEBRASKA
THROUGH 00Z.
&&

13
Hazardous weather outlook, Apr 15, 11:01 AM MDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1201 PM CDT SAT APR 15 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-152115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1201 PM CDT SAT APR 15 2006 /1101 AM MDT SAT APR 15 2006/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT TO 7 PM CDT FOR PARTS OF
WESTERN AND SOUTHWEST NEBRASKA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THIS AFTERNOON THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT
WILL INCREASE AFTER 3 PM CDT AS A SURFACE LOW SYSTEM NEAR OGALLALA
MOVES NORTHEAST INTO CENTRAL NEBRASKA AND DEEPENS. THE THREAT
REMAINS FOR LARGE HAIL AND DAMAGING WINDS INTO TONIGHT AS THIS
SIGNIFICANT STORM SYSTEM MOVES EAST. THE GREATEST CHANCE FOR
SEVERE THUNDERSTORM DEVELOPMENT EXISTS EAST OF LINE FROM KILGORE
IN CHERRY COUNTY...TO HYANNIS IN GRANT COUNTY...TO WELLFLEET IN
LINCOLN COUNTY...AND TO STOCKVILLE IN FRONTIER COUNTY. ADDITIONAL
THUNDERSTORM DEVELOPMENT IS LIKELY FURTHER WEST BUT LIMITED
MOISTURE IN THE LOWER LAYERS TO REDUCE THE POTENTIAL FOR SEVERE
STORM DEVELOPMENT...HOWEVER STRONG WINDS CANNOT BE RULED OUT AS
STORMS DO DEVELOP.

A WIND ADVISORY REMAINS IN EFFECT FOR SOUTHWEST NEBRASKA THROUGH 7
PM CDT (6 PM MDT).

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WIND ADVISORY MAY BE REQUIRED SUNDAY FOR PARTS OF NORTH CENTRAL
NEBRASKA ALONG AND EAST OF HIGHWAY 83. NORTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. LATER FORECASTS TODAY WILL
REFINE THIS POTENTIAL HAZARD.

LATE MONDAY AND TUESDAY...ANOTHER POWERFUL STORM SYSTEM WILL AFFECT
WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME THE GREATEST
THREAT APPEARS TO BE LARGE HAIL AND WIND DAMAGE MONDAY NIGHT OR
TUESDAY. THIS STORM SYSTEM WILL BE MONITORED AND LATER FORECASTS
TO PROVIDE MORE DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:45 AM MDTWind AdvisoryLBFArthur, Chase, Deuel, Frontier, Garden, Hayes and 3 more14 hr
Apr 15, 4:00 PM MDTSevere Thunderstorm WarningLBFCherry45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.